Sudafed Sinus Pressure & Pain 200mg/30mg Tablets contains two active substances: ibuprofen and pseudoephedrine hydrochloride. Ibuprofen belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs provide relief by reducing pain and high temperature. Pseudoephedrine hydrochloride belongs to a group of active substances called vasoconstrictors which act on the blood vessels in the nose to relieve nasal congestion.
Sudafed Sinus Pressure & Pain 200mg/30mg Tablets are used for the symptomatic treatment of nasal congestion in head colds together with headache and/or fever, in adults and adolescents aged 15 years and older.
You should only take this combination product if you have a blocked nose with headache or fever. If you have only one of these symptoms you should talk to your pharmacist or doctor about using either ibuprofen or pseudoephedrine by itself. You must talk to a doctor if symptoms worsen, or if this medicine is required for more than 4 days (adults) or 3 days (adolescents), respectively.
Duration of Use This medicine is for short term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms. You must talk to a doctor if symptoms worsen, or if this medicine is required for more than 4 days (adults) or 3 days (adolescents), respectively.
Dosage The recommended dose is for adults and adolescents aged 15 years and older: 1 tablet every 6 hours, if necessary. For more severe symptoms, take 2 tablets every 6 hours, if necessary. Never exceed the maximum daily dose of 6 tablets per day (equivalent to 1200 mg ibuprofen and 180 mg pseudoephedrine hydrochloride).
Method of administration: The tablets are for oral use. They should be swallowed whole and without chewing with a large glass of water, preferably during meals. Use in children and adolescents Sudafed Sinus Pressure & Pain 200mg/30mg Tablets must not be given to children and adolescents below 15 years.
Do not take Sudafed Sinus Pressure & Pain 200mg/30mg Tablets if you: ¦ are allergic to ibuprofen or pseudoephedrine hydrochloride or to any of the other ingredients of this medicine (listed in section 6) ¦ are younger than 15 years ¦ are in the third trimester of pregnancy (6 months or more pregnant) ¦ are breast-feeding ¦ have had an allergic reaction or shortness of breath, asthma, skin rash, itchy runny nose or facial swelling when previously taking acetylsalicylic or other NSAIDs ¦ have an active or history of recurrent stomach/duodenal ulcers (peptic ulcers) or bleeding (at least two different episodes of confirmed ulcers or bleeding) ¦ have a history of gastro-intestinal bleeding or perforation related to previous NSAID treatment ¦ have severe liver or kidney failure ¦ have severe heart failure ¦ have severe heart or circulation problems (heart disease, high blood pressure, angina, fast heart rate), an overactive thyroid gland, diabetes, pheochromocytoma (a tumour of the adrenal gland) ¦ have a history of heart attack (myocardial infarction) ¦ have had a stroke or have previously been told you are at risk of having a stroke ¦ have a history of seizures (fits) ¦ have unexplained disorders in the formation of blood components ¦ have increased pressure in the eye (closed-angle glaucoma) ¦ have difficulty in urinating related to prostate problems ¦ have been diagnosed with Systemic Lupus Erythematosus (SLE), an illness affecting the immune system causing joint pain, skin changes and other problems ¦ are taking: ¦ other nasal decongestants (vasoconstrictor drugs) administered orally or nasally (e.g. phenylpropanolamine, phenylephrine, ephedrine, xylometazoline or oxymetazoline) ¦ methylphenidate, a medicine for ADHD (attention deficit hyperactivity disorder) ¦ medicines for depression like non-selective Monoamine Oxidase Inhibitors (known as MAOIs e.g. iproniazid) or have taken them in the last 14 days Warnings and precautions Talk to your doctor or pharmacist before taking Sudafed Sinus Pressure & Pain 200mg/30mg Tablets if you: ¦ have asthma; use of this medicinal product can cause an asthma attack ¦ have a history of gastro-intestinal disorders (such as hiatus hernia, gastro-intestinal bleeding, peptic or duodenal ulcer ) ¦ have or have ever had gastro-intestinal disease (ulcerative colitis or Crohn’s disease) ¦ have high blood pressure diabetes, high cholesterol, have a family history of heart disease or stroke or if you are a smoker ¦ have liver or kidney problems ¦ have diabetes because of potential diabetic nephropathy ¦ have overactive thyroid gland (hyperthyroidism) or psychosis ¦ have a blood clotting disorder ¦ if you are pregnant or breastfeeding ¦ have had heart problems including heart failure, angina (chest pain), or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs or feet due to narrow or blocked arteries), or any kind of stroke (including ‘mini-stroke’ or transient ischaemic attack “TIA”). If you develop a feverish generalised erythema associated with pustules, stop taking Sudafed Sinus Pressure & Pain 200mg/30mg Tablets and contact your doctor or seek medical attention immediately. See section 4.
Undesirable effects may be minimised by using the minimum effective dose for the shortest period of time. The elderly are at increased risk of side effects. The use with concomitant NSAIDs, including cyclo-oxygenase (COX)-2 specific inhibitors, increases risk of adverse reactions (see section “Other medicines and Sudafed Sinus Pressure & Pain 200mg/30mg Tablets” below) and should be avoided Anti-inflammatory/pain-killer medicines like ibuprofen may be associated with a small increased risk of heart attack or stroke, particularly when used at high doses. Do not exceed the recommended dose or duration of treatment. Do not take this product for anything other than its intended use and never take more than the recommended amount. Do not take for longer than the recommended length of treatment (4 days in adults or 3 days in adolescents). Increased doses of pseudoephedrine can be toxic and continuous use may lead to taking more Sudafed Sinus Pressure & Pain 200 mg/30 mg film-coated Tablets than the recommended dose to get the desired effect, increasing the risk of overdosing. If you suddenly stop treatment, depression may occur. Prolonged use of any type of painkiller for headaches can make them worse. If this situation is experienced or suspected, medical advice should be obtained and treatment should be discontinued. The diagnosis of medication overuse headache (MOH) should be suspected in patients who have frequent or daily headaches despite (or because of) the regular use of headache medications.
Stop taking Sudafed Sinus Pressure & Pain 200mg/30mg Tablets and consult a doctor immediately if you experience: ¦ signs of intestinal bleeding such as: bright red faeces (stools/motions), black tarry stools, vomiting blood or dark particles that look like coffee grounds ¦ signs of a serious allergic reaction such as: severe skin rashes, peeling, flaking or blistering skin, facial swelling, swollen hands, feet or genitals, unexplained wheeziness, shortness of breath, easy bruising ¦ A severe skin reaction known as DRESS syndrome. Symptoms of DRESS include: skin rash, fever, swelling of lymph nodes and an increase of eosinophils (a type of white blood cells).
Tell your doctor if you have any of the following side effects, they become worse or you notice any effects not listed. Common (may affect up to 1 in 10 people) ¦ indigestion, stomach discomfort or pain, nausea, vomiting, flatulence, diarrhoea, constipation, minor gastrointestinal blood loss in rare cases leading to anaemia ¦ insomnia, dry mouth
Uncommon (may affect up to 1 in 100 people) ¦ hypersensitivity reactions with nettle rash, itching and asthma attacks (with drop in blood pressure) ¦ central nervous disturbances such as headache, dizziness, difficulty in sleeping, agitation, irritability or tiredness ¦ visual disturbances ¦ stomach or intestinal ulcers, sometimes with bleeding and perforation, gastritis, swelling of the mouth lining with ulceration (ulcerative stomatitis), worsening of colitis and Crohn's disease ¦ various skin rashes
Rare (may affect up to 1 in 1,000 people) ¦ tinnitus (ringing in the ears) ¦ restlessness, tremor ¦ worsening of asthma or hypersensitivity reaction with shortness of breath ¦ kidney-tissue damage (papillary necrosis), increased uric acid concentrations in the blood
Very rare (may affect up to 1 in 10,000 people) ¦ worsening of infectious inflammations (e.g. necrotizing fasciitis), aseptic meningitis (stiffness of the neck, headache, nausea, vomiting, fever or disorientation) in patients with preexisting autoimmune diseases (Systemic Lupus Erythematosus (SLE), mixed connective tissue disease) ¦ problems in blood cell production (anaemia, leucopenia, thrombocytopenia, pancytopenia, agranulocytosis) that might make you bruise more easily or make you more susceptible to infections ¦ severe allergic reactions ¦ psychotic reactions and depression ¦ high blood pressure, irregular heartbeat, heart failure, heart attack ¦ rash, pruritus (itching skin), angioedema (difficulty in breathing, skin rash, swelling of the face, hands or feet) ¦ inflammation of the oesophagus (oesophagitis) and the pancreas (pancreatitis), intestinal diaphragm-like strictures ¦ liver dysfunction, liver damage, especially in long-term therapy, liver failure, acute liver inflammation (hepatitis) ¦ severe skin reactions including skin rash with redness and blistering (e.g. Stevens-Johnson syndrome, toxic epidermal necrolysis/Lyell’s syndrome), loss of hair (alopecia), severe skin infections and soft-tissue complications in a chicken pox infection (varicella zoster infection) ¦ increase in serum creatinine, oedemas (especially in patients with arterial hypertension or renal insufficiency), nephrotic syndrome, interstitial nephritis, acute renal insufficiency
Not known (frequency cannot be estimated from the available data) ¦ abnormal behaviour ¦ stroke, fits, headache ¦ chest pain, fast heartbeat, irregular heartbeat ¦ thirst, nausea, vomiting ¦ nettle rash, itching, excessive sweating ¦ euphoric mood, hallucination, nervousness, anxiety, ¦ sleepiness, ¦ reddening of the skin, blisters or rash ¦ pain, discomfort or difficulty passing urine, inability to pass urine ¦ high blood pressure ¦ Sudden onset of fever, reddening of the skin, or many small pustules (possible symptoms of Acute Generalized Exanthematous Pustulosis - AGEP) may occur within the first 2 days of treatment with Sudafed Sinus Pressure & Pain 200mg/30mg Tablets. See section 2.
Stop using Sudafed Sinus Pressure & Pain 200mg/30mg Tablets if you develop these symptoms and contact your doctor or seek medical attention immediately. Medicines such as Sudafed Sinus Pressure & Pain 200mg/30mg Tablets may be associated with a small increased risk of heart attack ('myocardial infarction') or stroke.
Reporting of side effects If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard The following details are applicable for Malta: ADR Reporting www.medicinesauthority.gov.mt/adrportal By reporting side effects you can help provide more information on the safety of this medicine
The active substances are ibuprofen and pseudoephedrine hydrochloride. Each film-coated tablet contains 200 mg ibuprofen and 30 mg pseudoephedrine hydrochloride
The other ingredients are: Tablet core: microcrystalline cellulose, calcium hydrogen phosphate anhydrous, croscarmellose sodium, maize starch, silica colloidal anhydrous, magnesium stearate. Tablet coat: hypromellose, macrogol 400, talc, titanium dioxide (E171), iron oxide yellow (E 172)
What Sudafed Sinus Pressure & Pain 200mg/30mg Tablets looks like and contents of the pack Sudafed Sinus Pressure & Pain 200mg/30mg Tablets are round, yellow film-coated tablets.
The views expressed are those of our customers. If you require advice on a condition or treatment, please contact your doctor or pharmacist. For any questions regarding the products, please contact us. Please note: due to advertising regulations, not all product reviews can be displayed. Please be advised that people respond to products differently and you should always read the label.